Skip to Main content Skip to Navigation
Journal articles

Persistent Random Walks. II. Functional Scaling Limits

Abstract : We describe the scaling limits of the persistent random walks (PRWs) for which the recurrence has been characterized in Cénac et al. (J. Theor. Probab. 31(1):232–243, 2018). We highlight a phase transition phenomenon with respect to the memory: depending on the tails of the persistent time distributions, the limiting process is either Markovian or non-Markovian. In the memoryless situation, the limits are classical strictly stable Lévy processes of infinite variations, but the critical Cauchy case and the asymmetric situation we investigate fill some lacunae of the literature, in particular regarding directionally reinforced random walks (DRRWs). In the non-Markovian case, we extend the results of agdziarz et al. (Stoch. Process. Appl. 125(11):4021–4038, 2015) on Lévy walks (LWs) to a wider class of PRWs without renewal patterns. Finally, we clarify some misunderstanding regarding the marginal densities in the framework of DRRWs and LWs and compute them explicitly in connection with the occupation times of Lamperti’s stochastic processes.
Document type :
Journal articles
Complete list of metadata
Contributor : Yoann Offret <>
Submitted on : Tuesday, November 29, 2016 - 3:16:34 PM
Last modification on : Friday, April 2, 2021 - 3:35:20 AM
Long-term archiving on: : Tuesday, March 21, 2017 - 12:42:11 PM


Files produced by the author(s)



Peggy Cénac, Arnaud Le Ny, Basile de Loynes, Yoann Offret. Persistent Random Walks. II. Functional Scaling Limits. Journal of Theoretical Probability, Springer, 2019, 32 (2), pp.633-658. ⟨10.1007/s10959-018-0852-y⟩. ⟨hal-01404663⟩



Record views


Files downloads